Hamburger moment sequences and their moment subsequences

Saroj Aryal, Hayoung Choi, Farhad Jafari

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


Partial sequences and subsequences of Hamburger moment sequences arise where data have been lost or interpolation is sought. All the relevant questions dealing with full moment sequences, such as positivity and partial positivity, relationship between the corresponding measures and determinacy can be posed for the partial data. In this paper, we characterize the moment subsequences of Hamburger moment sequences, give a description of certain completable patterns of partial sequences and provide a simple relationship between the Cauchy transform of the moment sequence and its moment subsequences. A general result for perturbation of moment sequences by arbitrary sequences is also given.

Original languageEnglish (US)
Pages (from-to)1838-1851
Number of pages14
JournalLinear and Multilinear Algebra
Issue number9
StatePublished - Sep 2 2017
Externally publishedYes


  • Cauchy transform
  • Hamburger moment completions
  • Hankel matrices
  • Moment problems
  • perturbation of moment sequences


Dive into the research topics of 'Hamburger moment sequences and their moment subsequences'. Together they form a unique fingerprint.

Cite this